Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Wichita, KS

May 11, 2014Barton County, Ellsworth County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 5:48 PM CDT for Barton County, Ellsworth County, Russell County, Kansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 5:48 PM CDT (22:48 UTC)
Expired
May 11, 2014, 6:45 PM CDT
In force
57 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Barton County, KS, Ellsworth County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 154 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:02 PM CDTHAIL 0.75Susank, KS
May 11, 6:55 PM CDTTSTM WND GST 655 N Great Bend, KSINDIVIDUAL ALSO REPORTED QUARTER SIZED HAIL.
May 11, 6:55 PM CDTHAIL 15 N Great Bend, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2327 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS53 KICT 112248
SVRICT
KSC009-053-167-112345-
/O.NEW.KICT.SV.W.0087.140511T2248Z-140511T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  WEST CENTRAL ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 543 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR             
  HOISINGTON...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WINDS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SUSANK...CLAFLIN...HOLYROOD AND DORRANCE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 196 AND 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE SEVERE THUNDERSTORM 
WARNING ISSUED FOR WESTERN BARTON COUNTY AT 515 PM CDT.

&&

LAT...LON 3891 9859 3863 9830 3840 9880 3858 9902
TIME...MOT...LOC 2246Z 229DEG 48KT 3856 9881

HAIL...1.25IN
WIND...60MPH

$$

ES
4 follow-up statements
818 
WWUS53 KICT 112259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SUN MAY 11 2014

KSC009-053-167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-BARTON KS-ELLSWORTH KS-
559 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLSWORTH...NORTHERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES UNTIL
645 PM CDT...

AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUSANK...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOLYROOD AND DORRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3891 9859 3863 9830 3840 9880 3858 9902
TIME...MOT...LOC 2300Z 225DEG 50KT 3868 9875

HAIL...1.50IN
WIND...60MPH

$$

BILLINGS WRIGHT
146 
WWUS53 KICT 112309
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN MAY 11 2014

KSC009-053-167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-BARTON KS-ELLSWORTH KS-
609 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLSWORTH...NORTHERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES UNTIL
645 PM CDT...

AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SUSANK...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOLYROOD AND DORRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3891 9859 3863 9830 3840 9880 3858 9902
TIME...MOT...LOC 2309Z 235DEG 45KT 3872 9867

HAIL...1.50IN
WIND...60MPH

$$

BILLINGS WRIGHT
749 
WWUS53 KICT 112316
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN MAY 11 2014

KSC009-112326-
/O.CAN.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
BARTON KS-
616 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3889 9862 3891 9859 3870 9837 3869 9870
      3870 9870 3870 9874 3874 9880
TIME...MOT...LOC 2316Z 235DEG 45KT 3877 9858

$$

KSC053-167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-ELLSWORTH KS-
616 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLSWORTH AND SOUTHEASTERN RUSSELL COUNTIES UNTIL 645 PM CDT...

AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
DORRANCE...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DORRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3889 9862 3891 9859 3870 9837 3869 9870
      3870 9870 3870 9874 3874 9880
TIME...MOT...LOC 2316Z 235DEG 45KT 3877 9858

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS WRIGHT
537 
WWUS53 KICT 112322
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SUN MAY 11 2014

KSC053-112332-
/O.CAN.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
ELLSWORTH KS-
622 PM CDT SUN MAY 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ELLSWORTH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3874 9880 3891 9859 3881 9849 3870 9849
      3869 9859 3869 9870 3870 9874
TIME...MOT...LOC 2322Z 222DEG 42KT 3880 9858

$$

KSC167-112345-
/O.CON.KICT.SV.W.0087.000000T0000Z-140511T2345Z/
RUSSELL KS-
622 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RUSSELL COUNTY UNTIL 645 PM CDT...

AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORRANCE...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DORRANCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3874 9880 3891 9859 3881 9849 3870 9849
      3869 9859 3869 9870 3870 9874
TIME...MOT...LOC 2322Z 222DEG 42KT 3880 9858

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:07 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 11, 2:07 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
207 PM CDT SUN MAY 11 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 207 PM CDT SUN MAY 11 2014

STRONG INSTABILITY EXISTS IN THE WARM/MOIST SECTOR ACROSS THE
FORECAST AREA THIS AFTERNOON...WITH COLD FRONT AND DRY-LINE
JUST OFF TO OUR WEST. LOW LEVEL CONVERGENCE WILL INCREASE NEAR
THE TIME OF PEAK HEATING...WITH RAPID DEVELOPMENT OF DEEP
CONVECTION DEPICTED BY THE SHORT TERM MODELS IN THE 21-23Z
TIME FRAME. IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT AN
INITIAL SUPERCELL MODE ACROSS CENTRAL KANSAS LATE THIS
AFTERNOON AND EARLY EVENING...THOUGH FORCING ALONG THE
EASTWARD MIGRATING COLD FRONT AND FLOW ALOFT MORE PARALLEL TO
THE BOUNDARY SUGGESTS TRANSITION TO A LINEAR MODE AS THE EVENING
PROGRESSES. THE GREATEST RISK FOR HIGHER END SEVERE WEATHER
INCLUDING VERY LARGE HAIL AND TORNADOES SHOULD EXIST LATE THIS
AFTERNOON AND EARLY EVENING ACROSS CENTRAL KANSAS WITH ANY
SUPERCELL STORMS AND DURING TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS ALONG
THE FRONT. THE SEVERE RISK SHOULD DIMINISH BY MIDNIGHT AS THE
CONVECTION SHIFTS EAST TOWARD THE TURNPIKE...THOUGH MARGINALLY
SEVERE STORMS AND LOCALLY HEAVY RAINS WITH AN INCREASED POTENTIAL
FOR MINOR FLOODING WILL CONTINUE OVERNIGHT.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY THIS WEEK AS THE
MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS
TO THE MISSISSIPPI VALLEY. CONVECTIVE CHANCES WILL LINGER ON
MONDAY ACROSS SOUTHEAST KANSAS THOUGH THE SEVERE RISK LOOKS
MINIMAL WITH PERHAPS JUST A FEW STRONG STORMS BEFORE THE FRONT
EXITS IN THE LATE AFTERNOON. A SHORTWAVE ALOFT IN THE BASE OF
THE MEAN LONGWAVE TROF WILL MOVE EAST ACROSS SOUTHERN KANSAS
AND NORTHERN OKLAHOMA TUESDAY NIGHT. THIS MAY PROVIDE MAINLY
SOUTHEAST KANSAS WITH A SLIGHT CHANCE OF SHOWERS.

DARMOFAL

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 207 PM CDT SUN MAY 11 2014

ONLY SLIGHT CHANGES TO THE FORECAST FOR THE LATTER HALF OF THE
WEEK. SHORTWAVES ALOFT WILL ROTATE SOUTHEAST ON THE BACK SIDE OF
THE EASTERN CONUS LONGWAVE ACROSS THE MIDWEST. THIS MAY GIVE
RISE TO SLIGHT CHANCES FOR SHOWERS AS A REINFORCING PUSH OF
COOL AIR AND FRONT PUSHES SOUTH BY THURSDAY NIGHT OR FRIDAY.
OTHERWISE IT WILL REMAIN UNSEASONABLY COOL WITH SOME MODERATION
BY THE WEEKEND.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 103 PM CDT SUN MAY 11 2014

NO DOUBT THERE ARE MAJOR CONCERNS..NOT THE LEAST OF WHICH IS THAT OF
+TSRAGR TO ALL AREAS AS A STRONG COLD FRONT MOVES SLOWLY SE ACROSS
CNTRL KS THIS EVE. CHANGES WERE MADE TO INHERITED FCST. THEY WERE TO
DELAY THE ARRIVAL OF THE COLD FRONT & ASSOCIATED +TSRAGR TO SC & SE KS
AS IT DEFINITELY APPEARS THE FRONT WILL NOT REACH KHUT TIL ~12Z...KICT
TIL ~15Z & KCNU TIL MON AFTERNOON. AS SUCH THE ARRIVAL OF +TSRAGR HAS
LIKEWISE BEEN DELAYED TO THESE 3 TERMINALS TO 08Z-10Z. CIGS TO QUICKLY
PLUNGE TO IFR STATUS ALONG WITH VSBYS AS +TSRAGR MOVE THROUGH. AS SUCH
HAVE REMAINED PESSIMISTIC THAT ALL TERMINALS WILL DETERIORATE QUICKLY
WITH KRSL & KSLN NOT EXPECTED TO RETURN TO VFR STATUS TIL EARLY MON
AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 207 PM CDT SUN MAY 11 2014

SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO RESULT IN
MEANINGFUL RAINS FOR MUCH OF THE AREA TONIGHT INTO MONDAY. THIS MAY
ALLOW FOR RENEWED GREEN-UP ACROSS DROUGHT STRICKEN AREAS OF CENTRAL
AND SOUTH CENTRAL KANSAS. EVEN SO...A SLIGHTLY ELEVATED RISK FOR
VERY HIGH GRASSLAND FIRE DANGER MAY EXIST THE NEXT COUPLE OF DAYS
ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF HIGHWAY 14.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  66  42  66 /  60  40  10  10
HUTCHINSON      56  62  41  65 /  70  30  10  10
NEWTON          58  64  41  65 /  60  40  10  10
ELDORADO        63  69  42  65 /  60  60  10  10
WINFIELD-KWLD   64  71  42  66 /  60  60  10  10
RUSSELL         48  55  38  63 /  80  20  10  10
GREAT BEND      49  57  38  63 /  80  20  10  10
SALINA          56  61  40  65 /  80  30  10  10
MCPHERSON       56  61  41  65 /  80  30  10  10
COFFEYVILLE     69  75  46  66 /  60  70  40  10
CHANUTE         69  73  45  65 /  60  70  30  10
IOLA            68  73  45  65 /  60  70  30  10
PARSONS-KPPF    70  74  46  65 /  60  70  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ048>053-
067>072-082-083-091>096-098>100.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>052-067-068-082-083-091.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047.

&&
Hazardous weather outlook, May 11, 3:23 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT SUN MAY 11 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
323 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS MUCH OF
CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THE GREATEST RISK
IS ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE.
SUPER-CELL STORMS ARE POSSIBLE EARLY ON...AND THEN ARE EXPECTED TO
BECOME MORE LINEAR IN NATURE. THESE STORMS WILL BE CAPABLE OF VERY
LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...DAMAGING DOWN-BURST
WINDS IN EXCESS OF 75 MPH...AND TORNADOES. AS THE LINE OF STORMS
MOVES SLOWLY EAST TOWARD THE KANSAS TURNPIKE LATER THIS EVENING
AND OVERNIGHT...THE RISK OF HIGHER END SEVERE WEATHER WILL LESSEN.
HOWEVER STORMS OVERNIGHT MAY STILL CONTAIN HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS TO 65 MPH.

THERE WILL ALSO BE A RISK FOR HEAVY RAINFALL AND POTENTIAL MINOR
FLOODING THIS EVENING AND OVERNIGHT...AS THUNDERSTORMS REDEVELOP
AND TRAIN ALONG THE SLOW MOVING COLD FRONT. THE GREATEST RISK FOR
LOCALLY HEAVY RAINFALL WILL BE ACROSS CENTRAL KANSAS.

STRONG AND GUSTY SOUTH WINDS WILL CONTINUE OVER MUCH OF THE AREA
INTO MID-EVENING. THE WARM TEMPERATURES AND STRONG WINDS WILL
CONTINUE TO KEEP THE GRASSLAND FIRE DANGER VERY HIGH TO EXTREME
FOR RAIN-FREE AREAS THAT ARE WEST OF THE KANSAS TURNPIKE. PLEASE
REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL LINGER INTO MONDAY ACROSS SOUTHEAST
KANSAS...WITH THE POTENTIAL FOR STRONG STORMS DURING THE
AFTERNOON.

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...
GENERALLY WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE
EVENING...GENERALLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO
ANTHONY LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 11, 5:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             8 NW RUSSELL            38.97N 98.96W
05/11/2014  E0.88 INCH       RUSSELL            KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS PEA TO NICKEL SIZED HAIL WHICH
            LASTED BRIEFLY.

&&

VJP
Special weather statement, May 11, 5:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT SUN MAY 11 2014

KSZ032-112245-
RUSSELL-
518 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PARADISE...OR
  10 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARADISE...LURAY AND WALDO.

PENNY TO NICKEL SIZE HAIL AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3914 9891 3914 9852 3891 9882 3902 9900
TIME...MOT...LOC 2218Z 218DEG 37KT 3904 9884

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:14 PM CDTSpecial Weather StatementICTButler31 min
May 10, 7:16 PM CDTSpecial Weather StatementICTSedgwick29 min
May 10, 7:27 PM CDTSevere Thunderstorm WarningICTButler, Greenwood, Wilson, Woodson63 min
May 10, 7:35 PM CDTSpecial Weather StatementICTKingman25 min
May 10, 7:45 PM CDTSpecial Weather StatementICTButler30 min
May 10, 7:52 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick38 min
May 10, 7:53 PM CDTAreal Flood WarningICTButler6 hr
May 10, 7:56 PM CDTSevere Thunderstorm WarningICTElk, Wilson34 min
May 10, 8:13 PM CDTSpecial Weather StatementICTButler32 min
May 10, 8:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood47 min
May 10, 8:28 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson47 min
May 10, 8:59 PM CDTSevere Thunderstorm WarningICTButler, Greenwood46 min
May 10, 9:01 PM CDTSpecial Weather StatementICTWoodson29 min
May 10, 9:02 PM CDTSpecial Weather StatementICTButler28 min
May 10, 9:03 PM CDTSpecial Weather StatementICTKingman27 min
May 10, 9:15 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson45 min
May 10, 9:24 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 10, 9:42 PM CDTSevere Thunderstorm WarningICTGreenwood48 min
May 10, 9:53 PM CDTSpecial Weather StatementICTChase37 min
May 10, 9:58 PM CDTSevere Thunderstorm WarningICTWoodson32 min
May 10, 10:03 PM CDTSpecial Weather StatementICTSedgwick27 min
May 10, 10:03 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion27 min
May 10, 10:29 PM CDTSevere Thunderstorm WarningICTGreenwood46 min
May 10, 10:30 PM CDTSpecial Weather StatementICTReno30 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Chase59 min
May 10, 10:38 PM CDTSevere Thunderstorm WarningICTReno52 min
May 10, 11:02 PM CDTSpecial Weather StatementICTChase28 min
May 10, 11:07 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno53 min
May 10, 11:12 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson33 min
May 10, 11:23 PM CDTSpecial Weather StatementICTMcPherson37 min
May 10, 11:56 PM CDTSpecial Weather StatementICTGreenwood34 min
May 11, 12:05 AM CDTSevere Thunderstorm WarningICTButler, Greenwood40 min
May 11, 12:37 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson38 min
May 11, 1:13 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson32 min
May 11, 1:28 AM CDTAreal Flood WarningICTGreenwood6 hr
May 11, 3:36 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more21 hr
May 11, 3:40 AM CDTRed Flag WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more16 hr
May 11, 3:47 PM CDTSevere Thunderstorm WarningICTRussell43 min
May 11, 5:15 PM CDTSevere Thunderstorm WarningICTBarton60 min
May 11, 5:18 PM CDTSpecial Weather StatementICTRussell27 min
May 11, 6:28 PM CDTSevere Thunderstorm WarningICTBarton47 min
May 11, 6:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell41 min
May 11, 6:41 PM CDTTornado WarningICTBarton34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.